Erlotinib Overdose Tied to Conjunctivitis

This article originally appeared here.
Share this content:
Erlotinib Overdose Tied to Conjunctivitis
Erlotinib Overdose Tied to Conjunctivitis

FRIDAY, Nov. 17, 2017 (HealthDay News) -- Overdosing of erlotinib may be associated with rapid onset of conjunctivitis, according to a case report published online Oct. 25 in the Journal of Clinical Pharmacy and Therapeutics.

P. Sun, from the First Affiliated Hospital of Sun Yat-sen University in Guangzhou, China, and colleagues describe the case of a 72-year-old male with metastatic non-small-cell lung cancer who developed conjunctivitis after accidentally taking erlotinib at a dosage of 300 mg/day for four days.

The authors report that the patient had been taking erlotinib at the prescribed dose of 150 mg/day for 17 days. The conjunctivitis was successfully treated symptomatically while erlotinib was discontinued for seven days. The adverse effect did not recur when the patient resumed taking erlotinib 150 mg/day, suggesting the ocular change was related to the overdosing of erlotinib.

"Awareness and close monitoring of this adverse effect are helpful for doctors and pharmacists to identify inadvertent drug overdose," the authors write. "Patients should be provided comprehensive education before receiving targeted therapy."

Abstract
Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Trending Activities

All Professions

Drug Lookup

Browse drugs by: BrandGenericDisease

More in Home

Global Prevalence of Insufficient Activity 27.5 Percent

Global Prevalence of Insufficient Activity 27.5 Percent

Levels of insufficient physical activity stable between 2001, 2016; increase seen in high-income countries

HTN Tx Intensification Common Upon Discharge in U.S. Vets

HTN Tx Intensification Common Upon Discharge in U.S. ...

Fourteen percent of older adults admitted to hospital for non-cardiac conditions had intensification of tx

Quarterly Canakinumab Reduces Risk for Gout Attacks

Quarterly Canakinumab Reduces Risk for Gout Attacks

Doesn't affect serum uric acid levels over time, but targets interleukin-1β

is free, fast, and customized just for you!




Already a member?

Sign In Now »